Alert archive / West Virginia / Flash Flood Warnings in 2015
Flash Flood Warning 20, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jul 8, 2015, 5:40 PM EDT for Calhoun County, Jackson County, Roane County, West Virginia. It was in force for 4 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2015, 5:40 PM EDT (21:40 UTC)
- Expired
- Jul 8, 2015, 9:45 PM EDT
- In force
- 4 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Calhoun County, WV, Jackson County, WV, Roane County, WV
The radar
The Charleston,WV radar (KRLX), 69 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 6:35 PM EDT | FLASH FLOOD | 4 Wsw Spencer, WV | WATER OVER THE ROAD AT RIPLEY RD AND FIELD HOLLOW RD. |
| Jul 8, 6:36 PM EDT | FLASH FLOOD | 5 Nw Spencer, WV | WATER OVER REEDYVILLE RD. |
| Jul 8, 6:38 PM EDT | FLASH FLOOD | Spencer, WV | FRONT ST CLOSED |
| Jul 8, 6:39 PM EDT | FLASH FLOOD | Spencer, WV | WATER OVER THE ROAD AT STEEL HOLLOW AND GOFF RUN ROADS |
| Jul 8, 6:40 PM EDT | FLASH FLOOD | 5 Ne Spencer, WV | WATER OVER KELLEY HOLLOW RD |
| Jul 8, 6:42 PM EDT | FLASH FLOOD | 2 Nne Spencer, WV | WATER OVER CRAIG RIDGE RD. |
| Jul 8, 7:30 PM EDT | FLASH FLOOD | Spencer, WV | TRUCK IN CREEK WITH SWIFT WATER RESCUE BEHIND PIZZA HUT IN SPENCER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 55 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 9.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 534 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
514
WGUS51 KRLX 082143
FFWRLX
WVC013-035-087-090145-
/O.NEW.KRLX.FF.W.0020.150708T2140Z-150709T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
540 PM EDT WED JUL 8 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN ROANE COUNTY IN WEST VIRGINIA...
WEST CENTRAL CALHOUN COUNTY IN WEST VIRGINIA...
EAST CENTRAL JACKSON COUNTY IN WEST VIRGINIA...
* UNTIL 945 PM EDT
* AT 540 PM EDT...DOPPLER RADAR INDICATED NUMEROUS SHOWERS MOVING
OVER AN AREA THAT RECEIVED HEAVY RAINFALL OVERNIGHT. RADAR
ESTIMATES THAT RAINFALL AMOUNTS OF 1 TO 1.25 INCHES HAVE FALLEN
WITH MORE RAINFALL EXPECTED. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SPENCER...ARNOLDSBURG...REEDY AND GAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3889 8112 3875 8113 3871 8135 3875 8156
3888 8157 3891 8138 3890 8135 3891 8131
$$
253 follow-up statements
715
WGUS71 KRLX 082328
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
725 PM EDT WED JUL 8 2015
WVC013-035-087-090145-
/O.CON.KRLX.FF.W.0020.000000T0000Z-150709T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROANE WV-CALHOUN WV-JACKSON WV-
725 PM EDT WED JUL 8 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR
NORTHERN ROANE...WEST CENTRAL CALHOUN AND EAST CENTRAL JACKSON
COUNTIES...
AT 725 PM EDT...HEAVY RAIN HAD ENDED...BUT STREAMS CONTINUE TO CAUSE
PROBLEMS. LOCAL LAW ENFORCEMENT REPORTED THAT WATER WAS OVER
NUMEROUS ROADS WITH FRONT STREET IN SPENCER CLOSED DUE TO HIGH
WATER.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SPENCER...ARNOLDSBURG...REEDY AND GAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3889 8112 3875 8113 3871 8135 3875 8156
3888 8157 3891 8138 3890 8135 3891 8131
$$
25981
WGUS71 KRLX 090046
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
843 PM EDT WED JUL 8 2015
WVC013-035-087-090145-
/O.CON.KRLX.FF.W.0020.000000T0000Z-150709T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROANE WV-CALHOUN WV-JACKSON WV-
843 PM EDT WED JUL 8 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR
NORTHERN ROANE...WEST CENTRAL CALHOUN AND EAST CENTRAL JACKSON
COUNTIES...
AT 843 PM EDT...HEAVY RAIN HAD ENDED...AND STREAMS WERE BEGINNING TO
RECEDE. EVEN SO...WATER MAY STILL BE RUNNING HIGH AND MAY STILL BE
OVER SOME ROADWAYS. MOTORISTS SHOULD USE EXTREME CAUTION AND BE
PREPARED FOR WATER OR DEBRIS ON ROADWAYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3889 8112 3875 8113 3871 8135 3875 8156
3888 8157 3891 8138 3890 8135 3891 8131
$$
25446
WGUS71 KRLX 090137
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
937 PM EDT WED JUL 8 2015
WVC013-035-087-090145-
/O.EXP.KRLX.FF.W.0020.000000T0000Z-150709T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROANE WV-CALHOUN WV-JACKSON WV-
937 PM EDT WED JUL 8 2015
...THE FLASH FLOOD WARNING FOR NORTHERN ROANE...WEST CENTRAL CALHOUN
AND EAST CENTRAL JACKSON COUNTIES WILL EXPIRE AT 945 PM EDT...
FLOOD WATERS ARE RECEDING...AND NO NEW FLOODING IS EXPECTED. EVEN
SO...WATER MAY STILL BE OVER SOME ROADWAYS. MOTORISTS SHOULD USE
EXTREME CAUTION AND BE PREPARED FOR WATER OR DEBRIS ON ROADWAYS.
PLEASE CONTINUE TO HEED ANY ROAD CLOSURES.
LAT...LON 3889 8112 3875 8113 3871 8135 3875 8156
3888 8157 3891 8138 3890 8135 3891 8131
$$
25What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 2:31 PM EDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jul 8, 2:31 PM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
231 PM EDT WED JUL 8 2015
.SYNOPSIS...
STALLED FRONTAL BOUNDARY WILL LIFT BACK NORTH TONIGHT. FRONT
OSCILLATING BACK SOUTH THURSDAY AFTERNOON AND EVENING. UPPER LEVEL
DISTURBANCES THROUGH THE WEEKEND. OUR FLASH FLOOD CONCERNS CONTINUE.
&&
.NEAR TERM /THROUGH THURSDAY/...
THE ACTIVE WEATHER PATTERN CONTINUES. FRONTAL BOUNDARY...AT 1730Z
CURRENTLY STALLED OUT NEAR THE OHIO RIVER COUNTIES. NOT EXPECTING
MUCH IN THE WAY OF CONVECTION THIS AFTERNOON WITH THE HEAVY CLOUD
COVER ACROSS THE REGION LIMITING INSTABILITY SOMEWHAT...BUT COULD
STILL HAVE A FEW RUMBLES...MAINLY SOUTH OF THE FRONTAL BOUNDARY.
WITH THE LACK OF INSTABILITY ACROSS THE NORTH...DID GO AHEAD AND
DROP THE FFA ACROSS PARTS OF SOUTHEAST OHIO COUNTIES THIS
MORNING...AND IN COORDINATION WITH SURROUNDING CWAS. WILL HOLD
ONTO THE WATCH ACROSS REMAINDER OF THE CWA AND ALLOW THE EVENING
SHIFT TO DROP.
FRONTAL BOUNDARY WILL MOVE NORTH OF THE REGION LATE TONIGHT AND
EARLY THURSDAY AS LOW PRESSURE MOVES NORTHEAST TOWARDS THE GREAT
LAKES REGION. THIS WILL KEEP THE AREA IN A WARM...HUMID
PATTERN...WITH SHOWERS AND THUNDERSTORMS DEVELOPING AGAIN ON
THURSDAY AS A COLD FRONT ASSOCIATED WITH THE LOW SINKS BACK INTO
THE AREA. PW VALUES OUT AHEAD OF THE FRONT...AIDED BY LLJ...WILL
ONCE AGAIN RISE BACK TO AROUND 2 INCHES...AND ANOTHER FFA MAY BE
NECESSARY FOR PARTS OF THE CWA. IN ADDITION...WITH INCREASED LOW
TO MID LEVEL WINDS...GENERALLY ON THE ORDER OF 35-50 KTS...COULD
SEE SOME STRONGER GUSTS COME DOWN TO THE SURFACE. SPC HAS
HIGHLIGHTED THE EASTERN HALF OF THE CWA IN A MARGINAL FOR TOMORROW
BASED ON FRONTAL TIMING AND THIS RISK. WILL MENTION THIS AS WELL
AS POTENTIAL CONTINUED WATER ISSUES IN THE HWO...AND WILL ALLOW
THE MIDNIGHT SHIFT TO REEVALUATE AND ISSUE ANY HEADLINES SO AS TO
NOT CAUSE CONFUSION WITH CURRENT PRODUCTS.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
A COLD FRONT IS EXPECTED TO STALL OUT ACROSS SOUTHERN CWA THURSDAY
NIGHT INTO FRIDAY...WITH CHANCE POPS ACROSS THE SOUTH...AND STILL
LIKELY POPS ACROSS THE EASTERN MOUNTAINS.
THE FRONT LIFTS BACK NORTH...IN RESPONSE TO AN H500 SHORT WAVE UNDER
NORTHWEST FLOW ALOFT...WITH A SURFACE REFLECTION THAT WILL BE MOVING
NORTH ACROSS THE GREAT PLAINS FRIDAY NIGHT INTO EARLY SATURDAY.
MODELS SHOWING DIFFERENT SOLUTIONS IN THEIR QPF FIELDS WITH THE
NAM/GFS BEING THE DRIEST FRIDAY AND FRIDAY NIGHT. CONFIDENCE RUNS
LOW ON HOW MUCH PCPN CAN BE EXPECTED WITH THE REMNANTS OF THAT FRONT
AS A WEAK HIGH PRESSURE DEVELOPS OVER THE AREA BRINGING DRIER
CONDITIONS FRIDAY. THEREFORE...DECREASED POPS MAINLY NORTH AND
CENTRAL CWA. PRECIPITABLE WATER VALUES DROP QUICKLY FROM 2 INCHES
TO AROUND 1.5 INCHES BY 12Z FRIDAY...AND EVEN LOWER ACROSS THE
NORTHERN SECTIONS THROUGH 12Z SATURDAY BEFORE SLOWLY INCREASING FROM
THE NORTH TO 2 INCHES BY 18 SATURDAY. THEREFORE...ALLOWED POPS TO
INCREASE BACK TO HIGH CHANCE LATE FRIDAY NIGHT INTO SATURDAY.
WENT CLOSER TO THE BIAS CORRECTED NAM AND THE MOS GUIDANCE FOR LOWS
THROUGH THE PERIOD. FOR HIGHS...USED ALL BLEND ON FRIDAY AND TWEAKED
UP HPC NUMBERS FOR SATURDAY.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
ADDITIONAL DISTURBANCES UNDER NORTHWEST FLOW ALOFT WILL CROSS THE
AREA KEEPING THE PATTERN UNSETTLED THROUGH SUNDAY AND MONDAY WITH
CHANCES FOR SHOWERS AND THUNDERSTORMS.
THE GFS AND ECMWF MODELS SHOW DIFFERENCES ON THE TRAJECTORY OF AN
UPPER LEVEL LOW PRESSURE SYSTEM DEVELOPING OVER THE WESTERN GREAT
LAKES REGION SUNDAY. THE GFS SHOW A STRENGTHENING LOW TRACKING SOUTH
ACROSS IN WITH A TROUGH EXTENDING NORTHEAST INTO THE NORTHEAST
STATES. THE ECMWF MAINTAINS A WEAK LOW MOVING EAST WHILE A SECOND
WEAK LOW DEVELOPS UPSTREAM. THESE DIFFERENCES BRINGS LOW CONFIDENCE
ON THE EXACT TRACK OF THESE FEATURES. THEREFORE...ALLOWED CHANCE
POPS ACROSS THE AREA WITH THE HIGHEST POPS MONDAY NIGHT.
THEREAFTER...SLIGHT CHANCE HAS BEEN CODED THROUGH THE END OF THE
PERIOD.
WITH THE GROUNDS ALREADY SATURATED...WILL HAVE TO CONTINUE
MONITORING THE WEATHER CLOSELY EACH DAY DUE TO WATER CONCERNS.
WENT WITH WPC THINKING WITH FEW TWEAKS ON POPS...TEMPERATURES AND
SKY COVER THROUGH THE PERIOD.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
18Z WEDNESDAY THROUGH 18Z THURSDAY...
FRONTAL BOUNDARY AT 18Z...CURRENTLY STALLED NEAR THE OHIO RIVER.
SOUTH OF THE FRONT...SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS...WHILE NORTH OF THE FRONT...MAINLY SCATTERED
SHOWERS. EXPECT BRIEF IFR CONDITIONS IN VICINITY OF
STORMS/SHOWERS. ELSEWHERE. WIDESPREAD MVFR AND LOCAL IFR
CONDITIONS EXPECTED TO CONTINUE...WITH SOME PARTIAL LIFTING TO
VFR...MAINLY ACROSS THE SOUTH...AFTER 09Z...AND AREA WIDE AFTER
14Z.
SOUTHWESTERLY WINDS WILL INCREASE ON THURSDAY AFTER 12Z...OUT
AHEAD OF AN APPROACHING COLD FRONT...WHICH WILL SPREAD SHOWERS AND
THUNDERSTORMS BACK INTO THE REGION AGAIN...PARTICULARLY AFTER 15Z.
EXPECT STRONG WIND GUSTS AND HEAVY DOWNPOURS WITH ANY
STORMS...ALONG WITH FLIGHT RESTRICTIONS.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...
FORECAST CONFIDENCE: LOW TO MEDIUM.
ALTERNATE SCENARIOS: TIMING OF ROUNDS OF SHOWERS AND CONVECTION TO
VARY. DEVELOPMENT OR EXTENT OF ANY FOG OR STRATUS AND ASSOCIATED
FLIGHT RESTRICTIONS TONIGHT IN QUESTION.
AFTER 18Z THURSDAY... ADDITIONAL ROUNDS OF SHOWERS AND
THUNDERSTORMS AS FRONT DROPS BACK SOUTH AGAIN THURSDAY INTO
THURSDAY EVENING. POTENTIAL FOR LOW STRATUS AND FOG OVERNIGHT
THURSDAY NIGHT.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR WVZ005>008-
013>020-024>040-046-047.
OH...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR OHZ086-087.
KY...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR KYZ101>103-
105.
VA...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR VAZ003-004.
&&
SYNOPSIS...ARJ/SL
NEAR TERM...SL
SHORT TERM...ARJ
LONG TERM...JB/ARJ
AVIATION...SLHazardous weather outlook, Jul 8, 2:04 PM EDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 204 PM EDT WED JUL 8 2015 KYZ101>103-105-OHZ086-087-VAZ003-004-WVZ005>008-013-014-017-019- 024>026-033-034-091815- GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-DICKENSON- BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-WIRT-RITCHIE- MINGO-LOGAN-BOONE-MCDOWELL-WYOMING- 204 PM EDT WED JUL 8 2015 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON THURSDAY. REPETITIVE DOWNPOURS COULD RENEW FLASH FLOOD CONCERNS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ066-067-075-076-083>085-WVZ009>011-091815- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-WOOD- PLEASANTS-TYLER- 204 PM EDT WED JUL 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ADDITIONAL RAINS ARE EXPECTED THURSDAY AND THURSDAY NIGHT. REPETITIVE DOWNPOURS COULD RENEW FLASH FLOOD CONCERNS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ015-016-018-020-027>032-035>040-046-047-091815- KANAWHA-ROANE-CALHOUN-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 204 PM EDT WED JUL 8 2015 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS ON THURSDAY...WITH DAMAGING WINDS THE MAIN THREAT. ADDITIONAL RAINS ARE EXPECTED THURSDAY AND THURSDAY NIGHT. REPETITIVE DOWNPOURS COULD RENEW FLASH FLOOD CONCERNS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 8, 12:41 PM EDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1241 PM EDT WED JUL 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND DMG 3 SW INDORE 38.32N 81.19W
07/07/2015 CLAY WV DEPT OF HIGHWAYS
TREES DOWN ALONG WV 16 SOUTH BETWEEN LIZEMORES AND THE
CLAY COUNTY LINE. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER RLX1501510
COOPERLocal storm report, Jul 8, 12:51 PM EDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
1251 PM EDT WED JUL 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FLASH FLOOD 3 SW JEFFREY 37.95N 81.85W
07/05/2015 LOGAN WV PUBLIC
PHOTO FROM LOCAL MEDIA SHOWING A COMPLETE ROAD WASHOUT
ON MISSOURI FORK ROAD NEAR HEWETT
&&
CORRECTED EVENT
EVENT NUMBER RLX1501488
JSHLocal storm report, Jul 8, 12:52 PM EDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
1252 PM EDT WED JUL 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 1 S BUCKHANNON 38.98N 80.23W
07/05/2015 UPSHUR WV TRAINED SPOTTER
TRAINED SPOTTER REPORTS HIGH WATER ON RT20 TO THE SOUTH
OF BUCKHANNON. ANOTHER SPOTTER REPORTS SIDE STREET
FLOODING IN TOWN.
&&
CORRECTED EVENT
EVENT NUMBER RLX1501486
JSHLocal storm report, Jul 8, 12:53 PM EDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
1253 PM EDT WED JUL 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM FLASH FLOOD 1 NNE CENTERVILLE 38.26N 82.53W
07/05/2015 WAYNE WV PUBLIC
PHOTO FROM LOCAL MEDIA OF FLOODING OVER WRENS ROAD NEAR
CENTERVILLE
&&
CORRECTED EVENT
EVENT NUMBER RLX1501489
JSHLocal storm report, Jul 8, 1:07 PM EDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
107 PM EDT WED JUL 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM FLASH FLOOD 5 W CLARKSBURG 39.28N 80.43W
07/06/2015 HARRISON WV 911 CALL CENTER
REPORT OF OF FLOODING ALONG SUN VALLEY ROAD FROM
SIMPOSON FORK... 2-3 HOMES WITH WATER INSIDE... DEBRIS
AND WATER OVER ROAD.
&&
CORRECTED EVENT
EVENT NUMBER RLX1501497
JSHLocal storm report, Jul 8, 1:08 PM EDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
108 PM EDT WED JUL 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM FLASH FLOOD DESPARD 39.29N 80.32W
07/06/2015 HARRISON WV 911 CALL CENTER
SIMPSON STREET FLOODED FROM MURPHYS RUN... ROAD WAS
TEMPORARILY CLOSED
&&
CORRECTED EVENT
EVENT NUMBER RLX1501495
JSHThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:01 PM EDT | Special Weather Statement | RLX | Calhoun, Jackson, Kanawha, Putnam, Ritchie, Roane and 1 more | 59 min |
| Jul 7, 8:02 PM EDT | Special Weather Statement | RLX | Calhoun, Jackson, Kanawha, Putnam, Ritchie, Roane and 1 more | 58 min |
| Jul 7, 11:47 PM EDT | Special Weather Statement | RLX | Boone, Kanawha | 43 min |
| Jul 8, 1:48 AM EDT | Special Weather Statement | RLX | Putnam, Roane | 72 min |
| Jul 8, 2:59 AM EDT | Special Weather Statement | RLX | Braxton, Calhoun, Gilmer, Putnam, Roane | 91 min |
| Jul 8, 3:51 AM EDT | Special Weather Statement | RLX | Barbour, Lewis, Randolph, Upshur | 84 min |
| Jul 8, 5:18 AM EDT | Special Weather Statement | RLX | Cabell, Clay, Kanawha, Nicholas | 87 min |
| Jul 8, 6:28 PM EDT | Special Weather Statement | RLX | Calhoun | 92 min |
| Jul 8, 6:56 PM EDT | Special Weather Statement | RLX | Braxton | 94 min |
| Jul 8, 7:18 PM EDT | Special Weather Statement | RLX | Braxton | 87 min |
| Jul 8, 7:23 PM EDT | Special Weather Statement | RLX | Upshur | 97 min |
Nearby
Flash Flood Warnings in West Virginia, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.